hi i hope this topic is not inappropraite for this forum, but if it is let me know :)....well anyway as many of you know, i am off oxy for 8 days now, and on sub. but my husband is still taking oxy, he was and still is taking wayyy less than i was taking. he takes 30 mg a day, if that. and he says he has no sex drive. we are only married a year and we never are intimate anymore. maybe 2 or 3 times a month, if that...lately none at all its been a full month and a half and nothing. i am starting to build anger and resentment towards him, and i feel really lonely. if i suggest sex he shoots me down, so i just stopped asking, and if i do make a comment about our poor sex life he gets annoyed. this is so sad for me. he blames the pills,yet he won't stop....does 30 mg a day on oxy really kill your sex drive that much??? i was on way more and felt normal sexually. I know everyone is different, but i am starting to think the pill thing is an excuse and he just isn't interested in me sexually anymore....
I do have a friend that said her husband couldnt for years. He is on 80mg a day but has been taking them many years. How about the pill that helps with mens erection? Would that be an option. Men really get defensive about thier macho element. Personally I would miss sex too. After I got clean I got horney for the first time in years I really WANT sex again and can climax easier. My husband is grateful
The pill that helps with an erection is not an aphrodisiac, unfortunately. The pain meds, depression meds, etc just seem to suck (pardon the expression) the sex drive right out of one and those pills don't do a thing but perhaps produce an erection (and that's not automatic..requires stimulation and such stimulatio may not be well received..and if it
IS well received and sex is attempted it is likely that it will go on for hours (my wife enjoyed that at first) and end with both being tired, frustrated and sore.
I know when I gave up vicodin my sex drive increased, and I recently quite zoloft and I'm ready to go all the time..unfortunately, my wife's physical condition leaves her rather uninterested.
I think opiates become a means-to-an-end as far as the brain is concerned. Almost any activity that used to be pleasurable gets dropped from the 'want to do list' and replaced by the presence of the opiate instead.
Or in other words, sex is motivated by a basic survival and reward instinct. Opiates and most addictive things short-circuit survival/reward instincts as already being fulfilled when a person is taking them (even non-addicts). So sex literally becomes an afterthought to a lot of people.
My libido always comes flying back into high gear about a week or so off of them... At first, when I am on them, I feel that 'need to be close' feeling and my sex drive seems to increase... but as the dose increases, the sex drive decreases.
More than likely it is the pills... They just kill EVERYTHING. D@mned Pills!
Well - - this is not a current post, but its an interesting one. For sure the pills, in even small doses, do take away interest in sex...
Now, about the little blue helpers - not an aphrodisiac I understand. But - does anyone have any experience in regards to whether they help or not? Very interesting question. Anyone have any experience or thought about it?
Have to add to the other posts.Vicodine or any other opiate, including suboxone, causes loss of libido, period! That is a fact. One of the negative aspects of drugs and one of the reasons to get off these damn things.
The little blue pills can with the proper, er, stimulation, produce an erection but they will not increase one who is taking the pills' sexual desire. You wind up sort of all dressed up and no place to go..I did, however when taking those little things, manage to please my wife which helped. I just found myself thinking of NASCAR, work, baseball, trains, music..etc..I think the pills (oxy's, etc) also kinda impede the sensation and the plumbing components that produce the desired result.
But..you'll have a happy wife/GF and that's what we all want..right?
Well when i was on opiates, i had a small sex drive but i just could not climax, which made me frustrated, and that killed my sex drive...I have been off for about 9 days now and damn let me tell you...i feel like a horse lol!!
IT just seems like when you get off the pills...it feels like a virgin type thing again LOL
My Dr. told me that Oxycontin interferes with the production of a certain hormone. That is probably the reason for the lack of libido. I don't think the dosage makes any difference. Opiates just kill the sex drive and response. The only thing I would suggest is to delay taking it if you are going to have sex. If you are on the 5-10 mg. oxycodone, it could take 4-6 hours since your last dose. If you are on the controlled release Oxycontin, it will take 12 hours or more to get it out of your system enough to orgasm. I know, because I went through this, and was on 160 mg. per day. Now, I am taking Suboxone film 16-20 mg. a day, and haven't quite figured out it's timing yet though I know it is a 24 hour drug.(it's been 6 months) You could also try experimenting with vibrators or whatever turns you on, or of course the men have a pill! Whatever you have to go through, it's worth it to be close to your spouse. I've been married for 42 years, and would really miss this vital part of our relationship.
god i havnt in ages! ive 4gotten wat its like 2 have a libido! cant wait till im thur these withdrawls and feelin horny agen..! my relationship broke down partly because i lost my libido n just didnt want sex at all! im sorry ur going thru this but try telling him exactly how u feel.. talking always good! u cud always dress up in something sexy? lol xxx
I have autoimmune disease related chronic pain so I take lortabs daily. I'm 6'4 and the dr tested all my endocrine levels because of my size and revealed that my testosterone level was really low. So went to a urologist. Because I was so young they wouldn't never routinly check that so it was a happy accident. Opiates taking daily lower your t levels and any other muscle organ in ur body. I.e. stomach, bladder... I take a supplement now and wanting sex is not a problem anymore. Get his levels checked
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.